MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF® I90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF® I90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF® I90, ASPIRATING ABLATOR 90°
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 14-jan-2026, it was reported by a sales representative via (b)(4) that an ar-9831 rf probe burned a patient.Noticed during a case.Additional information provided 20-jan-2026: per the rep, the wand was being run with saline when the burn occurred on one side of the incision site.The burn was noted to be a superficial burn and was treated with adaptic dressing.Follow-up with the patient to determine current condition of the patient and burn was attempted, but no information is available at this time.Additional information provided 22-jan-2026: per the rep, this event occurred during a shoulder case while the wand was being used in the patient body.Default settings on the console were used, a suction adapter was used on an external suction source, and prolonged ablation was not used.No photos of the burn are available.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-9831 apollo rf® probe (batch 15501789) was received for investigation.Visual evaluation revealed surface damage and dark matter encrustation on the electrode.Likely tissue char.The circumference of the electrode exhibited multiple dings and nicks.Functional testing could not be performed due to damage at the device tip.Based on the condition of the returned device, the damage is most consistent with use-related factors, including improper surgical technique (e.G., excessive force, contact with bony surfaces), and using the device without sufficient irrigation flow.Per dfu guidance (dfu-0242-eo, revision 0): d.Adverse effects.As a consequence of electrosurgery, damage to surrounding tissue through iatrogenic injury could occur.Additional tissue damage from excessive force during blunt dissection is possible.Premature tip wear may be caused by vigorous use against bony surfaces.Thermal damage to joint tissue or dermal burns around portal incisions are possible if fluid flow is not continuous.C.Contraindications 1.Use of an rf probe in any non-arthroscopic surgical procedure.2.Use of an rf probe during an arthroscopic procedure without conductive irrigation solution.E.Precautions.5.Do not use excessive force when inserting or removing the rf probe.Do not insert the rf probe into an obstructed passageway.Patient injury and/or product damage may occur.6.Do not use an rf probe as a lever to enlarge the surgical site or gain access to tissue, as this may bend or damage the probe.7.Always keep the tip of the active probe fully immersed in conductive irrigation fluid.Do not use pre-warmed conductive irrigation fluids, as this may result in tissue or thermal injury.8.A continuous flow of irrigation fluid is necessary during use.Rf probes used in stagnant fluid may cause elevated intra-joint temperatures, tissue damage, skin burns near portals, or probe damage.9.Failure to attach the suction adapter to an external suction source may cause thermal injury to the patient or user.The complaint allegation is not confirmed as no photographs or medical documentation of the burn were provided.

Brand Name
APOLLO RF® I90, ASPIRATING ABLATOR 90°
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24257949
Report Number1220246-2026-00401
Device Sequence Number8009709
Product Code GEI
UDI-Device Identifier00888867428492
UDI-Public(01)00888867428492(11)250922(17)270831(10)15501789
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF® I90, ASPIRATING ABLATOR 90°
Device Catalogue NumberAR-9831
Device Lot Number15501789
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown